Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 54, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 14, 2011, 10:06 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2011, 10:06 AM EST (15:06 UTC)
- Expired
- Nov 15, 2011, 3:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
137 WHUS71 KCLE 141506 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 AM EST MON NOV 14 2011 LEZ142>149-142315- /O.EXP.KCLE.SC.Y.0053.000000T0000Z-111114T1500Z/ /O.NEW.KCLE.SC.Y.0054.111114T1506Z-111115T0600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1006 AM EST MON NOV 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. * WINDS AND WAVES: SOUTH WINDS 10 TO 20 KNOTS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND THEN SHIFT TO THE WEST TONIGHT. WAVES 2 TO 4 FEET WILL BUILD TO 3 TO 5 FEET THIS EVENING AND THEN 4 TO 6 FEET TONIGHT. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ GARNET
3 follow-up statements
097 WHUS71 KCLE 141507 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1007 AM EST MON NOV 14 2011 LEZ142>149-142315- /O.CON.KCLE.SC.Y.0054.000000T0000Z-111115T0600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1007 AM EST MON NOV 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WINDS AND WAVES: SOUTH WINDS 10 TO 20 KNOTS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND THEN SHIFT TO THE WEST TONIGHT. WAVES 2 TO 4 FEET WILL BUILD TO 3 TO 5 FEET THIS EVENING AND THEN 4 TO 6 FEET TONIGHT. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ GARNET
128 WHUS71 KCLE 142123 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 423 PM EST MON NOV 14 2011 LEZ142>149-150600- /O.CON.KCLE.SC.Y.0054.000000T0000Z-111115T0600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 423 PM EST MON NOV 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WINDS AND WAVES: SOUTH WINDS 15 TO 25 KNOTS WILL SHIFT TO THE NORTHWEST FOLLOWING A COLD FRONT THIS EVENING. THE WINDS WILL THEN SETTLE BACK TO THE WEST AT 10 TO 15 KNOTS AFTER MIDNIGHT. WAVES WILL BUILD TO 3 TO 5 FEET BEFORE SUBSIDING TO 1 TO 3 FEET. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
645 WHUS71 KCLE 150230 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EST MON NOV 14 2011 LEZ142>149-150800- /O.EXT.KCLE.SC.Y.0054.000000T0000Z-111115T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 930 PM EST MON NOV 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EST TUESDAY. * WINDS AND WAVES: MAINLY WEST WINDS AT 10 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS AFTER MIDNIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET OVERNIGHT. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 10:04 AM EST, 2 minutes earlier.
Area forecast discussion, Nov 14, 10:04 AM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1004 AM EST MON NOV 14 2011 .SYNOPSIS... A COLD FRONT WILL PUSH INTO NORTHERN OHIO TODAY AND THEN STALL. LOW PRESSURE IN CENTRAL KANSAS WILL MOVE ALONG THE FRONT ACROSS NORTHERN OHIO THIS EVENING. THE FRONT WILL PUSH SOUTH OF THE AREA TONIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY. THE QUESTION IS HOW MUCH SEVERE WEATHER. THE PARAMETERS ARE INDICATING PLENTY OF SHEAR AND HELICITY. MENTIONED TORNADOES IN THE HWO AND SEVERE THUNDERSTORMS IN THE GRIDS/ZONES FOR THE SOUTHERN PORTION OF THE FORECAST AREA AS A START. MADE SOME ADJUSTMENTS TO THE HIGHS...IT COULD BE AN EVENING HIGH. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... COLD FRONT PUSHES SOUTH OF THE AREA TONIGHT AND THEN STALLS. FOR TUESDAY NIGHT INTO WEDNESDAY A STRONG LOW MOVES ALONG THE BOUNDARY. MODELS NOT IN GOOD AGREEMENT ON HOW FAR NORTH PRECIP PUSHES WITH THE WAVE. FOR NOW WENT LIKELY ACROSS SERN PORTION OF THE FORECAST AREA. HIGH PRESSURE BUILDS IN LATE WEDNESDAY...BUT SECOND STRONGER COLD FRONT PUSHES ACROSS THE AREA MUCH COLDER AIR MOVES OVER THE ARE THURSDAY SETTING UP POTENTIAL FOR SOME LAKE EFFECT IN THE SNOW BELT EAST OF CLEVELAND. THE 850 TEMPS DIP TO MINUS 8C....BUT LIMITED MOISTURE...PLUS MODELS IN GOOD AGREEMENT MOVING LARGE AREA OF HIGH PRESSURE ACROSS THE OHIO VALLEY/LOWER GREAT LAKES THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HIGH PRESSURE SHOULD BUILD ACROSS THE AREA ON FRIDAY. THE WARM ADVECTION AND BACKING WINDS SHOULD END THE LAKE EFFECT BY FRIDAY AFTERNOON. THERE MAY BE MID AND HIGH CLOUDS ALREADY BUT WITH ANY LUCK WE COULD SEE SOME CLEARING ON FRIDAY WHICH MIGHT LAST INTO SATURDAY. SATURDAY SHOULD BE WARMER AHEAD OF THE NEXT FRONT...WITH HIGHS ABOVE NORMAL...MOSTLY IN THE 50S. WILL HAVE A CHANCE OF SHOWERS ACROSS NORTHWEST OHIO ON SATURDAY...THEN THE ENTIRE FORECAST AREA ON SUNDAY WITH THE NEXT WEEK COLD FRONT. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... LARGE BATCH OF SHOWERS MOVING EAST ACROSS THE FORECAST AREA THIS MORNING. THERE COULD BE A BREAK IN THE SHOWERS FOR A WHILE DURING THE LATE MORNING AND EARLY AFTERNOON BUT ODDS FAVOR ADDITIONAL SHOWERS REDEVELOPING AND MVFR CEILINGS MUCH OF THE DAY. THERE COULD BE THUNDER ALMOST AT ANY TIME TODAY BUT RATHER THAN TRY TO TIME A SMALL CHANCE OF THUNDER THE FORECAST WILL JUST INCLUDE A MENTION OF CB FOR MUCH OF THE DAY. THE SOUTH WIND WILL BE GUSTY AT TIMES AND THERE IS A CHANCE FOR ISOLATED STRONGER GUSTS WITH THE CONVECTION. AS THE FRONT SAGS ACROSS THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING WE EXPECT IFR CEILINGS TO DEVELOP. THE IFR CEILINGS WILL PROBABLY LAST FOR AT LEAST SEVERAL HOURS INTO TONIGHT. .OUTLOOK...AREAS OF NON VFR CIGS WEDNESDAY INTO THURSDAY ESPECIALLY NE OH/NW PA. && .MARINE... THE WIND SPEED AND DIRECTION WILL TRANSITION TODAY... FROM A MODERATE SOUTH TO SOUTHWEST FLOW THIS MORNING... INCREASING AHEAD OF A COLD FRONT THIS AFTERNOON. THERE IS THE POTENTIAL FOR GALES LATER THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY THE EAST HALF OF THE LAKE...BUT ASIDE FROM SOME GUSTS...BELIEVE THE SUSTAINED WIND WILL AVERAGE JUST BELOW GALE WARNING. THE FRONT WILL NOT GET TOO FAR SOUTH OF THE LOWER LAKES BEFORE STALLING BUT IT SEEMS AS THOUGH THE PRECIPITATION NEAR THE STALLED FRONT WILL STAY SOUTH OF LAKE ERIE ON TUESDAY. THERE MAY BE A SMALL OPPORTUNITY ON TUESDAY TO DROP THE SMALL CRAFT ADVISORY AS THE FLOW COMES BACK AROUND FROM THE SOUTH AHEAD OF THE NEXT COLD FRONT. A STRONGER COLD FRONT IS EXPECTED ON WEDNESDAY...AND HIGH PRESSURE WILL BUILD IN LATE IN THE WEEK. THE WIND WILL STAY ABOVE SMALL CRAFT CRITERIA UNTIL THE RIDGE BUILDS IN LATE IN THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LEZ142>149. && SYNOPSIS...DJB NEAR TERM...KIELTYKA SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Nov 14, 9:21 AM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 921 AM EST MON NOV 14 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-151430- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 921 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...HOWEVER...SOME TORNADOES COULD OCCUR ALONG WITH LARGE HAIL. RAIN COULD ALSO BE LOCALLY HEAVY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:00 PM EST | Special Marine Warning | CLE | 75 min | |
| Nov 14, 3:42 PM EST | Flash Flood Warning | CLE | Lucas, Wood | 3 hr |
| Nov 14, 3:51 PM EST | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 39 min |
| Nov 14, 4:07 PM EST | Special Marine Warning | CLE | 83 min | |
| Nov 14, 4:13 PM EST | Special Marine Warning | CLE | 92 min | |
| Nov 14, 4:27 PM EST | Special Marine Warning | CLE | 78 min | |
| Nov 14, 5:10 PM EST | Areal Flood Advisory | CLE | Ashtabula, Geauga, Lake | 6 hr |
| Nov 14, 5:14 PM EST | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 61 min |
| Nov 14, 5:31 PM EST | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 59 min |
| Nov 14, 5:42 PM EST | Special Marine Warning | CLE | 78 min | |
| Nov 14, 5:51 PM EST | Tornado Warning | CLE | Wyandot | 28 min |
| Nov 14, 6:05 PM EST | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 25 min |
| Nov 14, 6:32 PM EST | Severe Thunderstorm Warning | CLE | Marion | 28 min |
| Nov 14, 6:52 PM EST | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Nov 14, 4:37 PM EST | Severe Thunderstorm Warning | CLE | Erie | 68 min |
| Nov 14, 4:49 PM EST | Tornado Warning | CLE | Erie | 41 min |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.